Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 63, NWS Charleston, SC

July 3, 2014Allendale County, Hampton County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2014, 5:07 PM EDT for Allendale County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 5:07 PM EDT (21:07 UTC)
Expired
Jul 3, 2014, 5:34 PM EDT
In force
27 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS52 KCHS 032107
SVRCHS
GAC251-SCC005-049-032200-
/O.NEW.KCHS.SV.W.0063.140703T2107Z-140703T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 507 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR BURTONS
  FERRY LANDING...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  FREQUENT CLOUD TO GROUND LIGHTNING...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BURTONS FERRY LANDING...MARTIN...APPLETON...SEIGLING...ALLENDALE...
  BARTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3307 8148 3308 8115 3306 8112 3304 8108
      3300 8105 3299 8105 3263 8124 3291 8165
TIME...MOT...LOC 2107Z 289DEG 14KT 3296 8141

$$
2 follow-up statements
057 
WWUS52 KCHS 032117
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT THU JUL 3 2014

GAC251-032127-
/O.CAN.KCHS.SV.W.0063.000000T0000Z-140703T2200Z/
SCREVEN GA-
517 PM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN COUNTY HAS
BEEN CANCELLED...

LAT...LON 3304 8144 3308 8115 3306 8112 3305 8110
      3300 8105 3263 8124 3285 8143
TIME...MOT...LOC 2117Z 289DEG 14KT 3295 8137

$$

SCC005-049-032200-
/O.CON.KCHS.SV.W.0063.000000T0000Z-140703T2200Z/
ALLENDALE SC-HAMPTON SC-
517 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF ALLENDALE AND HAMPTON COUNTIES...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MILBURY...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...BRUNSON...ESTILL...FAIRFAX...
GIFFORD...HAMPTON...LENA...LURAY...SCOTIA...SEIGLING...SYCAMORE AND
LAKE WARREN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 58 
MPH OR GREATER. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3304 8144 3308 8115 3306 8112 3305 8110
      3300 8105 3263 8124 3285 8143
TIME...MOT...LOC 2117Z 289DEG 14KT 3295 8137

$$
698 
WWUS52 KCHS 032134
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT THU JUL 3 2014

SCC005-049-032144-
/O.CAN.KCHS.SV.W.0063.000000T0000Z-140703T2200Z/
ALLENDALE SC-HAMPTON SC-
534 PM EDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE AND
HAMPTON COUNTIES HAS BEEN CANCELLED...

AT 534 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS 
ENDED...THUNDERSTORMS ARE STILL PRODUCING CLOUD TO GROUND LIGHTNING 
STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE 
STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3304 8144 3308 8115 3306 8112 3305 8110
      3300 8105 3263 8124 3285 8143
TIME...MOT...LOC 2134Z 289DEG 14KT 3293 8130

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:33 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 3, 4:33 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT THU JUL 3 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL CONTINUE TO TRACK NORTH AND THEN NORTHEAST OFF
THE NORTH CAROLINA COAST TONIGHT. HIGH PRESSURE WILL SINK SOUTH OVER
THE AREA FRIDAY THROUGH SATURDAY...THEN SHIFT EAST ON SUNDAY.
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MUCH OF NEXT WEEK. REFER
TO THE LATEST ADVISORY ON ARTHUR ISSUED BY THE NATIONAL HURRICANE
CENTER.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HURRICANE ARTHUR WILL CONTINUE TO TRACK NORTH AND THEN NORTHEAST
AWAY FROM SOUTHEAST SOUTH CAROLINA. WINDS WILL CONTINUE TO
DIMINISH AND WE HAVE TAKEN DOWN THE WIND ADVISORY FOR CHARLESTON
COUNTY. LATEST RADAR IMAGERY SHOWS THE FEW LAST SHOWERS AROUND
ARTHUR PULLING AWAY FROM CHARLESTON COUNTY...WITH ADDITIONAL
SHOWERS AND STORMS NEAR THE SAVANNAH RIVER HEADING SOUTHEAST
TOWARD THE COAST. THIS CONVECTION IS IN AN AREA OF CONVERGENCE AND
COULD NOT RULE OUT A FEW STORMS BECOMING SEVERE WITH DAMAGING
WINDS GIVEN THE DCAPES NEAR 1000 J/KG. THIS ACTIVITY SHOULD
DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING/INSTABILITY
ALTHOUGH MAY LINGER ACROSS SOUTHEAST SOUTH CAROLINA AS A WEAK
SHORTWAVE TROUGH APPROACHES FROM THE WEST. BY DAYBREAK ALL RAIN
SHOULD BE OFFSHORE. LOWS MAINLY LOWER TO MID 70S...EXCEPT CLOSER
TO THE UPPER 70S AT THE BEACHES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A WEAK COLD FRONT WILL SHIFT OFF THE COAST FRIDAY MORNING WITH DRY
HIGH PRESSURE SETTLING OVER THE AREA. LOW AND MID LEVEL RIDGING WILL
PRODUCE SUBSIDENCE ACROSS THE REGION AND DAYTIME DEWPOINTS WILL MIX
DOWN INTO THE LOW/MID 60S. ASIDE FROM SOME JET-INDUCED CIRRUS... WE
EXPECT MOSTLY SUNNY SKIES...DRY WEATHER...AND WARM TEMPS IN THE
MIDDLE 90S.

FRIDAY NIGHT AND SATURDAY THE HIGH WILL BEGIN TO SHIFT OFF THE
MID-ATLANTIC COAST WHILE A WEAK TROUGH DEVELOPS ACROSS SOUTHEAST GA
AND THE ADJACENT WATERS. A MOIST ONSHORE FLOW WILL DEVELOP...WITH
THE HIGHEST LOW-LEVEL DEWPOINTS ACROSS COASTAL SOUTHEAST GA.
PREVAILING NE FLOW WILL ALLOW THE SEA BREEZE TO DEVELOP EARLY IN THE
AFTERNOON AND BEGIN TO PUSH INLAND. CAPE VALUES WILL APPROACH 1000
J/KG IN SOUTHERN SC WITH UP TO 1500 JOULES IN SOUTHEAST GA WHERE
THERE IS BETTER LOW-LEVEL THETA-E. ISOLATED SHOWERS/TSTMS EXPECTED
MAINLY DURING THE AFTERNOON DUE TO SEA BREEZE FORCING AND
CONVERGENCE ALONG THE STALLED SURFACE TROUGH. HIGHS WILL BE IN THE
LOW TO MID 90S.

ON SUNDAY THE DEEP-LAYERED RIDGE WILL SHIFT OFF THE EASTERN SEABOARD
WITH LOW AND MID LEVEL FLOW BECOMING SOUTH TO SOUTHWEST. A WEAK
TROUGH WILL REMAIN STALLED JUST TO OUR SOUTH. BETTER LOW-LEVEL
INSTABILITY COMBINED WITH A MODEST SEA BREEZE WILL ALLOW FOR
SCATTERED AFTERNOON AND EVENING SHOWERS AND TSTMS. MODEL SOUNDINGS
SHOW SOME DECENT MID-LEVEL DRY AIR ON SUNDAY WHICH COULD RESULT IN A
SLIGHTLY ENHANCED RISK FOR DAMAGING WINDS WITH THE STRONGER
STORMS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A MORE TYPICAL SUMMERTIME PATTERN IS EXPECTED INTO EARLY NEXT WEEK
AS THE AREA REMAINS BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC
AND A LEE TROUGH OF LOW PRESSURE DEVELOPING OVER THE MIDLANDS. A
SOMEWHAT DRY WEST FLOW ALOFT SHOULD LIMIT OVERALL PRECIP INTO
TUESDAY...BUT LIGHT ONSHORE FLOW AT THE SFC COULD PROVIDE ENOUGH
MOISTURE RETURN FOR AFTERNOON SHOWERS AND/OR THUNDERSTORMS EACH
DAY...GREATEST CHANCES ALONG AN INLAND MOVING SEABREEZE. HAVE
LIMITED OVERALL POPS TO LOW-END CHANCE MONDAY AND TUESDAY AFTERNOON
AT THIS TIME. BY WEDNESDAY...PWATS APPROACH 1.75 INCHES OVER
SOUTHEAST GEORGIA AS AN ONSHORE SFC FLOW PERSISTS. SLIGHTLY HIGHER
CHANCES OF SHOWERS/THUNDERSTORMS WILL THEREFORE BE IN THE FORECAST
ON WEDNESDAY. SFC TEMPS SHOULD GRADUALLY WARM INTO MIDWEEK AS MID
LVL RIDGING EXTENDS ACROSS THE SOUTHEAST. EXPECT AFTERNOON HIGH TEMPS
IN THE LOW/MID 90S AWAY FROM THE COAST. OVERNIGHT LOWS SHOULD RANGE
IN THE LOW TO MID 70S AWAY FROM THE COAST.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
NO SIGNIFICANT CONCERNS THROUGH 18Z FRI AS HURRICANE ARTHUR MOVES
FARTHER AWAY TO THE NORTHEAST. WINDS WILL REMAIN GUSTY THOUGH THIS
AFTERNOON...ESPECIALLY AT KCHS. SOME SHOWERS/STORMS COULD IMPACT
THE TERMS THROUGH TONIGHT AS RAIN BANDS FROM ARTHUR GET PRETTY
CLOSE TO KCHS AND ADDITIONAL CONVECTION DEVELOPS INLAND DUE TO
AFTERNOON HEATING AND A LINGERING SURFACE TROUGH. HOWEVER...RAIN
CHANCES AT THE TERMS ARE TOO LOW TO MENTION.

EXTENDED AVIATION OUTLOOK...BRIEF CEILING/VISIBILITY REDUCTIONS ARE
POSSIBLE EACH AFTERNOON/EVENING WITHIN SHOWERS AND THUNDERSTORMS
SATURDAY THROUGH MONDAY.

&&

.MARINE...
TONIGHT...CONDITIONS WILL CONTINUE TO IMPROVE AS ARTHUR DEPARTS
AND WINDS SLACKEN. HOWEVER...THE TS WARNING WILL REMAIN IN EFFECT
FOR THE CHARLESTON COUNTY WATERS WHILE A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THE CHARLESTON HARBOR AND OFFSHORE GA
WATERS INTO THIS EVENING. NO HEADLINES ARE EXPECTED LATE TONIGHT.

FRIDAY THROUGH TUESDAY...WINDS/SEAS WILL BE QUITE VARIABLE AND WEAK
ON FRIDAY AS A SUBTLE TROUGH PASSES THROUGH THE WATERS. OVER THE
WEEKEND HIGH PRESSURE MOVING IN FROM THE NORTH...THEN SHIFTING TO
THE EAST WILL BRING A RETURN TO PREVAILING ONSHORE FLOW WITH A SEA
BREEZE ALONG THE COAST EACH AFTERNOON.

EAST/SOUTHEAST WINDS WILL THEN BECOME SOUTH/SOUTHWEST GUSTING UP TO
15-20 KTS EARLY NEXT WEEK AS A MODEST PRESSURE GRADIENT DEVELOPS
OVER THE WATERS BETWEEN HIGH PRESSURE OVER THE ATLANTIC AND A TROUGH
OF LOW PRESSURE INLAND. SEAS WILL BUILD TO 2-4 FT BY THE MIDDLE OF
NEXT WEEK.

HIGH SURF/RIP CURRENTS...CONDITIONS WILL CONTINUE TO SLOWLY
IMPROVE IN THE SURF ZONE AS ARTHUR MOVES FARTHER AWAY. HOWEVER...DANGEROUS
SURF WILL CONTINUE ALONG THE CENTRAL SC COAST INTO THIS EVENING
ALONG WITH AN ENHANCED RISK OF RIP CURRENTS FOR THE ENTIRE COAST
SOUTHWARD INTO NORTH COASTAL GEORGIA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
     GAZ117-119-139-141.
SC...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ050.
MARINE...TROPICAL STORM WARNING FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ330.

&&

NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Jul 3, 4:15 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU JUL 3 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
041000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
415 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-041000-
CHARLESTON-
415 PM EDT THU JUL 3 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048-049-051-041000-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
415 PM EDT THU JUL 3 2014

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-041000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
415 PM EDT THU JUL 3 2014

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-354-374-041000-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
415 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-041000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
415 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-041000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
415 PM EDT THU JUL 3 2014

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 3:00 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT THU JUL 3 2014

SCZ040-042-031930-
ALLENDALE-HAMPTON-
300 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 330 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FAIRFAX...ALLENDALE COUNTY AIRPORT...DUKES...GIFFORD...BRUNSON...
JENNYS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 8125 3303 8108 3299 8105 3296 8101
      3294 8101 3272 8115 3296 8134
TIME...MOT...LOC 1900Z 292DEG 14KT 3298 8123
Special weather statement, Jul 3, 3:33 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT THU JUL 3 2014

SCZ042-047-032000-
HAMPTON-INLAND JASPER-
333 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 400 PM EDT...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHWEST OF GRAYS...MOVING SOUTHEAST
AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
POSSUM CORNER...BARKERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3281 8109 3273 8085 3272 8085 3271 8083
      3269 8084 3266 8087 3264 8086 3254 8099
      3271 8115
TIME...MOT...LOC 1933Z 295DEG 10KT 3275 8107
Special weather statement, Jul 3, 3:54 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUL 3 2014

GAZ087-100-032030-
BULLOCH-JENKINS-
354 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND BULLOCH
COUNTIES THROUGH 430 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FOUR POINTS...FOUR POINTS...COLLINS LAKE...PORTAL...HOPEULIKIT...
MIDDLEGROUND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY
BLOW OVER TENTS...OUTDOOR FURNITURE...AND HANGING OBJECTS. IF TIME
PERMITS SECURE VULNERABLE OBJECTS AND GO INSIDE A STURDY SHELTER.

&&

LAT...LON 3272 8200 3267 8187 3265 8185 3265 8183
      3264 8180 3263 8180 3260 8176 3241 8184
      3250 8198 3252 8197 3254 8203 3261 8201
      3263 8204
TIME...MOT...LOC 1954Z 302DEG 11KT 3260 8198
Special weather statement, Jul 3, 4:06 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT THU JUL 3 2014

SCZ040-032030-
ALLENDALE-
406 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ULMER...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ULMER...SYCAMORE...JENNYS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3309 8135 3311 8133 3311 8126 3312 8124
      3312 8119 3306 8112 3305 8110 3303 8108
      3296 8121 3295 8122
TIME...MOT...LOC 2006Z 310DEG 18KT 3311 8123
Special weather statement, Jul 3, 4:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU JUL 3 2014

GAZ088-SCZ040-032115-
ALLENDALE-SCREVEN-
443 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MILLETT TO
MILLHAVEN...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLHAVEN...HILLTONIA...MILLETT...AVERILL...BURTONS FERRY LANDING...
MARTIN...BALDOCK...APPLETON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8172 3304 8156 3308 8160 3308 8162
      3310 8162 3316 8154 3311 8136 3311 8127
      3266 8153
TIME...MOT...LOC 2043Z 270DEG 14KT 3312 8157 3299 8164
Special weather statement, Jul 3, 4:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT THU JUL 3 2014

SCZ048-051-032115-
BEAUFORT-COASTAL JASPER-
448 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CHELSEA...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CALAWASSIE ISLAND...CHELSEA...LEMON ISLAND...EDWARDS BURTON RODGERS
BRIDGE...SHELL POINT...CARIL BOWERS BRIDGE...PARRIS ISLAND...LANDS
END...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3234 8094 3246 8083 3232 8059 3218 8080
TIME...MOT...LOC 2049Z 298DEG 15KT 3235 8084

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:32 AM EDTSpecial Marine WarningCHS118 min
Jul 3, 3:57 AM EDTSpecial Weather StatementCHSCharleston33 min
Jul 3, 4:09 AM EDTWind AdvisoryCHS12 hr
Jul 3, 3:00 PM EDTSpecial Weather StatementCHSHampton30 min
Jul 3, 3:33 PM EDTSpecial Weather StatementCHSHampton27 min
Jul 3, 4:06 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 3, 4:43 PM EDTSpecial Weather StatementCHSAllendale32 min
Jul 3, 4:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Jul 3, 5:50 PM EDTSpecial Marine WarningCHS115 min
Jul 3, 6:45 PM EDTSpecial Marine WarningCHS90 min
Jul 3, 7:37 PM EDTSpecial Marine WarningCHS83 min
Jul 3, 7:49 PM EDTSpecial Marine WarningCHS86 min
Jul 3, 3:54 PM EDTSpecial Weather StatementCHSCandler36 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.